Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: epilepsy questions bookgurl99

Posted by avid abulia on July 12, 2003, at 22:13:47

In reply to Re: epilepsy questions, posted by bookgurl99 on July 10, 2003, at 22:45:39


> a question re: persistent neuro deficits in epilepsy; do you ever get some of these losses back? last year, when i had my 'severe migraine'/whatever, i became quite confused. (btw, this was accompanied with a severe headache.) however, within a few weeks i had 'most' of me back, except for a persistent shorter term memory and (to me) slightly slower processing. scans (ct and mri) and eeg, as you know, showed nothing.


The brain has remarkable healing capacities, whatever anyone else might try to tell you... and the more mentally active you stay, the more it helps. I've had some slight deficits (mainly in recognizing faces) that are slowly but surely improving. But the longer the damaging process goes on, the less likely total recovery becomes.

Inter-ictal EEGs (EEGs taken between seizures) are still normal in 50% of people with chronic seizure disorders... and unless you have brain surgery to implant leads deep in your brain, they can't "see" *everywhere* (just almost everywhere). So many epileptologists are starting to believe that consistent medical history coupled with a response to AEDs is more reliably indicative of epilepsy than an EEG, in some cases.

Keppra... well, it really depends on the person, but more so even than that, it depends on how long you are willing to tough it out if the initial fog is very bad for you. It is one of the more easily tolerated AEDs, it is not like Dopey-max or Tegretal in that it has a good chance of turning you into a drooling idiot (or at least someone who feels like one). For me, the main problem was short-term memory loss and drowsiness, but that has improved over the last month of being on a stable dose, and it continues to get easier every day.

Eh... one side effect i feel pretty ambivalent about is, it has made me lose weight. I am anorexic, so while i perceive it as a good thing, the rational parts of me say, "Dude! Your BMI is less than 16 right now, you better eat before you catch the fast train to Slab City, pal."

~AA


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:avid abulia thread:240098
URL: http://www.dr-bob.org/babble/20030708/msgs/241335.html